MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG

INTEGRA LIFESCIENCES MANSFIELD CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG
Catalog Number 823842
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a bactiseal peritoneal catheter (id 823074) was implanted via ventriculoperitoneal (vp) shunt on an unknown date.The catheter was detached, therefore it was removed and replaced on an unknown date.According to information provided, it is unknown if the patient experienced any signs and symptoms due to product failure.
 
Additional Manufacturer Narrative
Additional information received: "it was reported that the valve was implanted to the patient via ventriculoperitoneal shunt in (b)(6) 2017 with unknown setting.A rupture of the distal catheter was confirmed through diagnostic imaging during prostate surgery.Only the distal catheter fragment was recovered during prostate surgery.No catheters were replaced.There is no residue in the patient's body.The valve remained in place.Since obstruction was suspected, the valve was removed on (b)(6) 2023.As the patient's condition is stable, there are no plans for replacement.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id (b)(4)) was returned for evaluation.Failure analysis - the valve was visually inspected, a needle hole in the needle chamber was noted.The proximal connector was missing.The position of the cam when valve was received was (b)(4).The valve was hydrated.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.It was possible to attach a connector to the proximal end.The valve was leak tested; no leaks were noted.The catheters were irrigated, no occlusions noted.The valve was dried.The siphon guard was removed.The proximal catheter was visually inspected, and signs of the catheter being attached to the connector were noted.The silicone housing where the connector should be, showed no signs of damage.Root cause analysis- the root cause for the missing proximal connector could be due to user¿s error.However, it was not possible to confirm and identify the root cause of this assumption as the connector was not returned for investigation.The possible root cause for the occlusion could be due to the disconnection of the proximal connector and catheter causing a leakage of cerebrospinal fluid into unintended parts of the body.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17738086
Report Number3013886523-2023-00311
Device Sequence Number15090925
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public10886704041856
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer09/13/2023
11/16/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date09/29/2023
12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown